Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 19, 2013, 3:26 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:26 PM HST (01:26 UTC)
- Expired
- Jan 21, 2013, 3:38 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.4 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWHW70 PHFO 200126 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 326 PM HST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FOR THE HIGHEST SUMMITS ON MAUI AND THE BIG ISLAND... .THE JETSTREAM ALONG THE WESTERN FLANK OF AN UPPER TROUGH TO THE EAST OF THE ISLANDS WILL KEEP WINDS ABOVE ADVISORY THRESHOLD ON THE HIGHEST BIG ISLAND SUMMITS AND AT HALEAKALA SUMMIT ON MAUI OVERNIGHT. HOWEVER...WINDS DECREASED BELOW WARNING THRESHOLD AT THESE LOCATIONS THIS AFTERNOON AS THE UPPER TROUGH DRIFTED EASTWARD AWAY FROM THE ISLANDS. HIZ022-028-201430- /O.CAN.PHFO.HW.W.0002.000000T0000Z-130120T0400Z/ /O.NEW.PHFO.WI.Y.0007.130120T0126Z-130120T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 326 PM HST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTH 25 TO 35 MPH WITH LOCALIZED GUSTS TO 45 MPH. * TIMING...TO 6 AM HST SUNDAY MORNING. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTRA CAUTION. && $$ POWELL
3 follow-up statements
475 WWHW70 PHFO 201335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FOR THE HIGHEST SUMMITS ON MAUI AND THE BIG ISLAND... .WINDS ALOFT BETWEEN HIGH PRESSURE WEST OF THE STATE AND A DEEP LOW TO THE EAST IS RESULTING IN ADVISORY LEVEL WINDS NEAR THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. THE WINDS ARE EXPECTED TO FALL BELOW CRITERIA BEFORE TONIGHT. HIZ022-028-210245- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-130121T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 335 AM HST SUN JAN 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTH 30 TO 40 MPH WITH LOCALIZED TO 50 MPH. * TIMING...TO 6 AM HST SUNDAY MORNING. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTRA CAUTION. && $$ FOSTER
834 WWHW70 PHFO 210137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FOR THE HIGHEST SUMMITS ON MAUI AND THE BIG ISLAND... .WINDS ALOFT BETWEEN HIGH PRESSURE WEST OF THE STATE AND A DEEP LOW TO THE EAST KEEPS ADVISORY LEVEL WINDS BLOWING NEAR THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. WIND SPEEDS ARE EXPECTED TO FALL BELOW CRITERIA AFTER TONIGHT. HIZ022-028-211445- /O.EXT.PHFO.WI.Y.0007.000000T0000Z-130121T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 337 PM HST SUN JAN 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...NORTH 25 TO 45 MPH WITH LOCALIZED GUSTS TO 50 MPH. * TIMING...TO 6 AM HST MONDAY MORNING. * IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTRA CAUTION. && $$
094 WWHW70 PHFO 211338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST MON JAN 21 2013 HIZ022-028-211445- /O.CAN.PHFO.WI.Y.0007.000000T0000Z-130121T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 338 AM HST MON JAN 21 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT HALEAKALA AND BIG ISLAND SUMMITS HAVE FALLEN BELOW CRITERIA AND ARE EXPECTED TO CONTINUE TO GRADUALLY WEAKEN. THEREFORE THE WIND ADVISORY IS CANCELLED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 19, 10:00 AM HST, 5 hours 26 minutes earlier.
Area forecast discussion, Jan 19, 10:00 AM HST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT JAN 19 2013 .SYNOPSIS... COOL NORTHERLY WINDS WILL GRADUALLY TRANSITION TO NORTHEAST TRADES OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE NORTHWEST OF THE MAIN HAWAIIAN ISLANDS SLIDES EASTWARD. INCREASED MOISTURE WILL MOVE IN WITH THE RETURNING TRADES...FAVORING WINDWARD AND MAUKA AREAS BY LATE MONDAY. UNTIL THEN...STRONG SUBSIDENCE ALOFT AND A DRY AIR MASS WILL KEEP RAINFALL TO A MINIMUM. STRONG WINDS AT THE HIGHEST ISLAND SUMMITS WILL DECREASE AFTER TODAY. && .DISCUSSION... A 1019 MB HIGH ABOUT 700 MILES WEST NORTHWEST OF THE MAIN HAWAIIAN ISLANDS...COMBINED WITH A STRONG LOW TO OUR NORTH NORTHEAST...CONTINUES TO INDUCE COOL AND ROBUST NORTHERLY WIND FLOW ACROSS THE MAIN HAWAIIAN ISLANDS THIS MORNING. OVERNIGHT SOUNDINGS SHOW A VERY DRY AND STABLE AIRMASS HAS SETTLED IN FOR TODAY...WITH LIFTED INDEX VALUES AS HIGH AS PLUS 10 AND PRECIPITABLE WATER VALUES AS LOW AS 2/3 OF AN INCH. WATER VAPOR IMAGERY SHOWS STRONG SUBSIDENCE BETWEEN 10N AND 28N WEST OF 150W. GIVEN ALL OF THIS...RAINFALL WILL BE QUITE SCARCE TODAY. THE BEST CHANCE FOR ANY RAINFALL AT ALL THROUGH THE WEEKEND WILL BE ACROSS SOUTHERN PORTIONS OF THE BIG ISLAND THIS MORNING...WHERE EVEN NOW THE REMNANTS OF AN OLD FRONTAL BOUNDARY ARE DISSIPATING. AN UPPER TROUGH SUPPORTING THE LOW TO OUR NORTH NORTHEAST HAS AN AXIS EAST OF THE MAIN HAWAIIAN ISLANDS...ALMOST NORTH TO SOUTH ALONG 150W. WINDS AT THE HIGHEST BIG ISLAND SUMMITS AND AT HALEAKALA ON MAUI ARE ABOVE WARNING THRESHOLD...THANKS TO THE JETSTREAM ALONG THE WESTERN FLANK OF THIS UPPER TROUGH. AS THE UPPER TROUGH DRIFTS EASTWARD TODAY IT SHOULD DRAG THE JETSTREAM WITH IT...ALLOWING WINDS TO DROP BELOW WARNING THRESHOLD ACROSS THE SUMMITS BY TONIGHT. MODELS SHOW THE HIGH WEST NORTHWEST OF THE MAIN HAWAIIAN ISLANDS WILL MOVE EASTWARD THROUGH THE WEEKEND...THEN NORTHEASTWARD THROUGH THE NEXT WORK WEEK. THE UPPER TROUGH AND SURFACE LOW WILL ALSO MOVE EASTWARD. THIS WILL ALLOW NORTHERLY SURFACE WINDS TO VEER TO NORTHEASTERLY TRADES BY EARLY NEXT WEEK. MID AND UPPER LEVEL RIDGING THROUGH MIDWEEK WILL KEEP RAINFALL LIGHT...BUT THE RETURN OF TRADE WINDS WILL BRING INCREASED LOW LEVEL MOISTURE AS WELL AS WARMER TEMPERATURES. && .AVIATION... AIRMET TANGO...FOR MODERATE TURBULENCE...REMAINS IN EFFECT FOR MAUI AND THE BIG ISLAND FROM 4000 AND 10000 FEET. EXPECT VFR CONDITIONS AT ALL TERMINALS TODAY. && .MARINE... A NORTHWEST SWELL CONTINUES TO PRODUCE WARNING LEVEL SURF. A HIGH SURF WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI...MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND. THE HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND MAY BE DOWNGRADED TO A HIGH SURF ADVISORY IF OBSERVATIONS WARRANT. EXPECTED HIGH COMBINED SEAS DUE TO THE NORTHWEST SWELL AND STRONG NORTHERLY WINDS HAS PROMPTED A CONTINUANCE OF THE SMALL CRAFT ADVISORY FOR ALL WATERS SUNDAY NIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS AND FOR THE HALEAKALA SUMMIT ON MAUI UNTIL 6 PM HST THIS EVENING. HIGH SURF WARNING UNTIL 6 AM HST SUNDAY FOR THE NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...AND WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR ALL HAWAIIAN WATERS. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:35 AM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.